MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 7-8 9MM; PRSTHESIS, KNE,PATELLOFEMOROTAINED, CEMENTED, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GII PS HIGH FLEXION INSERT SZ 7-8 9MM; PRSTHESIS, KNE,PATELLOFEMOROTAINED, CEMENTED, POLYMER/METAL/POLYMER
Catalog Number 71421522
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a revision surgery for a possible tibial loosening, however, the surgeon discovered the post from the articular insert had broken.The broken part was lodged in the femoral notch.Surgeon chose to exchange the liner only.
 
Additional Manufacturer Narrative
The associated genesis ii ps high flexion insert was returned and evaluated.A lab analysis conducted during this investigation indicated that the device showed a fractured post.Damage was observed on the posterior edge of both condylar regions of the insert.Evidence of wear and deformation could be observed primarily on the posterior side of the post.Articulating surface of the insert showed fracture surface of the post, and evidences of wear, pitting and gouging damage.The causes of the post fracture on the tibial insert could not be determined from the investigation of the device.No evidence of material or manufacturing deviations were observed in this investigation.Our investigation including a review of complaint history for the listed product revealed no prior complaints for the listed failure mode with the same batch number.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.There is no information that would suggest the implanted device failed to meet specifications.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.The clinical evaluation team noted that there is no clinical relevant documentation provided, therefore a thorough medical investigation could not be performed.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened and reevaluated.

Brand Name
GII PS HIGH FLEXION INSERT SZ 7-8 9MM
Common Device Name
PRSTHESIS, KNE,PATELLOFEMOROTAINED, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8184377
Report Number1020279-2018-02850
Device Sequence Number1279735
Product Code JWH
UDI-Device Identifier03596010492975
UDI-Public03596010492975
Combination Product (Y/N)N
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421522
Device Lot Number07CT07822
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer11/27/2018
Initial Report FDA Received Date12/20/2018
Supplement Report FDA Received Date05/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;